Korean J. Math. Vol. 22 No. 3 (2014) pp.395-406
DOI: https://doi.org/10.11568/kjm.2014.22.3.395

Existence of a positive infimum eigenvalue for the $p(x)$-Laplacian Neumann problems with weighted functions

Main Article Content

Yun-Ho Kim


We study the following nonlinear problem
-\text{div}(w(x)|\nabla u|^{p(x)-2}\nabla u)+|u|^{p(x)-2}u=\lambda f(x,u) \quad \text{in } \Omega
which is subject to Neumann boundary condition. Under suitable conditions on $w$ and $f$, we give the existence of a positive infimum eigenvalue for the $p(x)$-Laplacian Neumann problem.

Article Details

Supporting Agencies

This research was supported by a 2012 Research Grant from Sangmyung University.


[1] N. Benouhiba, On the eigenvalues of weighted p(x)–Laplacian on RN , Nonlinear Anal. 74 (2011), 235–243. Google Scholar

[2] L. Diening, Riesz potential and Sobolev embeddings on generalized Lebesgue and Sobolev spaces Lp(·) and Wk,p(·), Math. Nachr. 268 (2004), 31–43. Google Scholar

[3] X.L. Fan and D. Zhao, On the spaces Lp(x)(Ω) and Wm,p(x)(Ω), J. Math. Anal. Appl. 263 (2001), 424–446. Google Scholar

[4] X.L. Fan and Q.H. Zhang, Existence of solutions for p(x)-Laplacian Dirichlet problem, Nonlinear Anal. 52 (2003), 1843–1852. Google Scholar

[5] X.L. Fan, Q. Zhang and D. Zhao, Eigenvalues of p(x)-Laplacian Dirichlet prob- lem, J. Math. Anal. Appl. 302 (2005), 306–317. Google Scholar

[6] X.L. Fan, Eigenvalues of the p(x)-Laplacian Neumann problems, Nonlinear Anal. 67 (2007), 2982–2992. Google Scholar

[7] H. Galewski, On the continuity of the Nemyskij operator between the spaces Lp1(x) and Lp2(x), Georgian Math. Journal. 13 (2006), 261–265. Google Scholar

[8] Y.-H. Kim, L. Wang and C. Zhang, Global bifurcation for a class of degenerate elliptic equations with variable exponents, J. Math. Anal. Appl. 371 (2010), 624–637. Google Scholar

[9] M. Struwe, Variational Methods: Applications to Nonlinear Partial Differential Equations and Hamiltonian Systems, Springer, Heidelberg, 1996. Google Scholar

[10] I. Sim and Y.-H. Kim, Existence of solutions and positivity of the infimum eigen- value for degenerate elliptic equations with variable exponents, Discrete and Con- tinuous Dynamical Systems, Supplement 2013, 695–707. Google Scholar

[11] A. Szulkin and M. Willem, Eigenvalue problem with indefinite weight, Studia Math. 135 (1995), 191–201. Google Scholar